Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 18, NWS Memphis, TN

February 13, 2000Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Feb 13, 2000, 7:18 PM CST for Shelby County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2000, 7:18 PM CST (01:18 UTC)
Expired
Feb 13, 2000, 7:50 PM CST
In force
32 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Shelby County, TN

The radar

The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMEM 140119
SVRMEM
TNC157-140150-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CST SUN FEB 13 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN WESTERN TENNESSEE

* UNTIL 750 PM CST

* AT 716 PM CST... PUBLIC OFFICIALS REPORTED A SEVERE THUNDERSTORM
  WITH LARGE HAIL IN THE VICINITY OF FRAYSER... MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLENDALE AROUND 725 PM CST
  CORDOVA AROUND 730 PM CST
  COLLIERVILLE AROUND 740 PM CST

.IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A
STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.



&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:15 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Feb 13, 2:15 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CST SUN FEB 13 2000

A SURFACE LOW OVER NW AR AND SW MO WILL TRACK TOWARDS THE OHIO
VALLEY TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA TONIGHT. RADAR INDICATES THE SECONDARY DEVELOPMENT OF
THUNDERSTORMS CURRENTLY OVER THE FCST AREA. EXPECT MOST OF THE STORMS
TO BE EAST OF MS RVR BY LATE AFTERNOON...AND EAST OF THE ENTIRE FCST
AREA BY MIDNIGHT. PLAN TO ADJUST POPS ACCORDINGLY.

THE REST OF THE WEEK LOOKS RATHER UNEVENTFUL WITH ONLY A SMALL
CHANCE OF RAIN WEDNESDAY NIGHT OR THURSDAY MORNING. DESPITE
FLUCTUATIONS...TEMPERATURES WILL AVERAGE ABOVE NORMAL AS A RIDGE
PATTERN TRIES TO DEVELOP IN THE SOUTHH.

GUIDANCE LOOKS VERY REASONABLE WITH TEMPS AND POPS.

.MEM...NONE.

12

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 8:25 PM CSTSevere Thunderstorm WarningMEGShelby15 min
Feb 13, 8:47 PM CSTSevere Thunderstorm WarningMEGFayette33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.